Discussions that mention toprol

High & Low Blood Pressure board


Hello everyone new to the board. I am so glad I found this site. Here's my problem, I have been on Toprol XL for about 3 years. I was not takeing it on a reagular bases. 3 months ago my BP shot up to 210/108. I stopped smoking. I was given HTCZ 12.5, Coreg 6.25 and Lotrel 5/20. My BP is ok now but I have the worst case of tremors, light headedness, and slight headach. Has anyone else gotten tremors fron any of these medications?


Thanks!
Live to fish
Hi, :)

[QUOTE]I have been on Toprol XL for about 3 years. I was not takeing it on a reagular bases. 3 months ago my BP shot up to 210/108. I stopped smoking.

I am glad to hear you stopped smoking! That is a step in the right direction. How is your diet? Have you reduced your sodium intake? Do you eat healthy foods?

If you want your medication to work, you MUST take it on regular basis as instructed. Otherwise, you will not get consistent and optimal results. The blood pressure fluctuations resulting from non-compliance can result in a hypertension related damage to your organs.

Every medication has a half life. Reaching a steady state of concentration of the drug in the plasma takes about four half-life units. This seems to be the case with most drugs, regardless of the length of their half lives. Interesting, ísn't it? :) Once this steady state has been reached, the rate of intake of the drug is approximately the same as the rate of elimination.

When people do not take their medication regularly, their blood pressure isn't well controlled. As Sunshine suggested, you should try other high blood pressure drugs until you find one whose side effects you can tolerate. Unless you take the alpha/beta blocker for indications other than just blood pressure control, you could try one of the third generation beta blockers, which might be more tolerable. Keep in mind that it takes a while for the body to adjust to these foreign "substances" (toxins). Adverse effects of the drugs on our bodies usually improve through time. If you read the drug info sheets, you'd probably find the side effects you're experiencing listed. They are quite common. How many bp meds were you on previously? I hope it wasn't just the one you mentioned!

Starting a multi-drug therapy is an assault on the body. Some people develop problems taking just one medication. It's no wonder you're having difficulties! Perhaps your doctor should experiment with your medications a little bit (our doctors LOVE doing that!!!) and try just a couple of the drugs at a time- like the Hctz and an ACE. Who knows, perhaps a larger dose of both the Hctz and Benazepril would control your blood pressure well, without the need for additional drugs. If you start taking your blood pressure medication regularly, your blood pressure will not be resistant to drug therapy. You will require fewer meds for blood pressure control.

It took me almost a whole year to get used to my drug regimen well enough to function. One learns to live with the side effects and eventually develops a certain degree of tolerance for the drugs. Talk to your doctor. Good luck. :)

flowergirl